Symptoms: There is no experience of overdose with Normetec. The most likely effects of olmesartan medoxomil overdosage are hypotension and tachycardia; bradycardia could be encountered if parasympathetic (vagal) stimulation occurred. Amlodipine overdosage can be expected to lead to excessive peripheral vasodilatation with marked hypotension and possibly a reflex tachycardia. Marked and potentially prolonged systemic hypotension up to and including shock with fatal outcome has been reported.
Treatment: If intake is recent, gastric lavage may be considered. In healthy subjects, the administration of activated charcoal immediately or up to 2 hrs after ingestion of amlodipine has been shown to reduce substantially the absorption of amlodipine.
Clinically significant hypotension due to an overdose of Normetec requires active support of the cardiovascular system, including close monitoring of heart and lung function, elevation of the extremities, and attention to circulating fluid volume and urine output. A vasoconstrictor may be helpful in restoring vascular tone and blood pressure, provided that there is no contraindication to its use. IV calcium gluconate may be beneficial in reversing the effects of calcium channel blockade.
Since amlodipine is highly protein bound, dialysis is not likely to be of benefit. The dialysability of olmesartan is unknown.